MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM; WIRE,SURGICAL

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM; WIRE,SURGICAL
Model Number 292.16
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient date of birth and weight not available for reporting.Additional product code: hty.(b)(4) lot number unknown.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an open reduction and internal fixation (orif) of the left distal humerus, part of the 1.6 mm k-wire used to hold the plate broke when the surgeon was trying to remove it after the fixation of the screws in the plate.The fragments generated were retained in the patient.The procedure was completed with no delay.The patient was stable after the surgery.Concomitant device reported: 2.7 mm/3.5 mm variable angle locking compression plate (va-lcp) extended medial distal humerus plate 4 hole left 111 mm long (part 02.117.704, lot number unknown, quantity 1), 2.7 mm/3.5 mm va-lcp lateral distal humerus plate 1 hole left 69 mm short (part 02.117.901, lot number unknown, quantity 1), 2.7 mm/3.5 mm va-lcp proximal olecranon plate 2 hole left 73 mm (part 02.107.102, lot number unknown, quantity 1), and screw (part number unknown, lot number unknown, quantity unknown).This is report 1 of 1 for (b)(4).

Brand Name
1.6MM KIRSCHNER WIRE W/TROCAR POINT 150MM
Common Device Name
WIRE,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7178126
Report Number2939274-2018-50150
Device Sequence Number13692156
Product Code LRN
UDI-Device Identifier20886982180374
UDI-Public(01)20886982180374(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
PREAD
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292.16
Device Catalogue Number292.16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2017
Initial Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR